MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670175
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.A hole in the cuff was identified in each of the samples upon visual inspection.The root cause was identified to be the hole in the cuff.As a result, no action was taken due to the condition of the device.It was deemed to be beyond economical repair and will be scrapped.The service history review identified there was no indication that the complaint was related to a service of the device within the review period.
 
Event or Problem Description
It was reported that the first tracheostomy tube exhibited a leak on the next day after the placement.The second tracheostomy tube also exhibited a leak on the next day after placement.The issue was resolved after changing the tracheostomy tube to a bivona tube.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
The following fields, including the investigation summary, were updated with corrections: h6.Type of investigation: b01, b14 investigation summary: two samples were returned for evaluation in used condition, in a plastic bag.During visual inspection, a hole in the cuff was identified in each of the samples.The failure mode of ¿leaking¿ was confirmed.Capa-(b)(6) was opened on (b)(6) 2022, to address the root cause investigation for "cuffed products do not maintain inflation and leak".A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19745558
Report Number1824231-2024-00060
Device Sequence Number6491851
Product Code JOH
UDI-Device Identifier15021312006063
UDI-Public(01)15021312006063(17)270526(10)4293043
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670175
Device Lot Number4293043
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient RaceAsian